How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I am a 70 year old married male. I am taking 10 m g of ciprolex

Resolved Question:

I am a 70 year old married male. I am taking 10 m"g of ciprolex and 75 m"g of venlafaxine a day. I suffer from anorgasma and rarely reach climax. Contributing to this is my type II diabetes and high blood pressure medication. I think, though, that it is mostly the psychiatric medicines which are affecting my reaching orgasm.

Is there anything I can do, or any change of medicine recommended, to help my situation. I should add that the psychiatric medicines I take today are very effective in treating my tendency toward depression.

Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 5 years ago.

Dr. Ed Wilfong :

Harold, sadly the psychiatric medications very frequently cause sexual dysfunction. The options for different drugs (that may have less frequent sexual side effects) typically have a risk of increasing blood sugar or Blood pressure. Sometimes the addition of wellbutrin helps but your MD really needs to check it for interactions with other drugs, and it is a long shot. In your situation, you have to find other ways for expressing sexuality. I would hate to see you change medicines as it is so difficult to find a combination that works, especially with other medical problems.

Dr. Ed Wilfong and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions